MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0230
Medical Device Problem Codes Degraded (1153); Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Pain (1994); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient underwent left total hip arthroplasty on (b)(6) 2017.It is alleged that she began experiencing severe hip pain, burning pain when sitting and sleeping, along with clicking in the left hip.Radiographs showed aseptic loosening of the left femoral component.Workups completed revealed elevated metal levels (esr 38, crp 19, cobalt and chromium <1.0) and a left hip aspiration showed the growth of staph hominis.Allegedly as metallosis was suspected, she underwent a left total hip revision on (b)(6) 2020.
 
Additional Manufacturer Narrative
An event regarding loosening, abnormal ion level, wear and infection involving an accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There has been 1 other similar event for the sterile lot referenced.That event relates to infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.Conclusions: all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 1236-2-244; restoration adm x3 ins; lot# 333493.Cat# 626-00-38d; modular dual mobility insert; lot# 56571501.Cat# 542-11-48d; trident psl with purefix ha 48mm; lot# 57353004.Cat# 2060-0000-1; acetabular dome hole plug; lot# ml1emp.Cat# 2030-6530-1; 6.5 cancellous bone screw 30mm; lot# 903etw.Cat# 2030-6525-1; 6.5 cancellous bone screw 25mm; lot# 1e1j8nr.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
SIZE 2 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18683761
Report Number0002249697-2024-00213
Device Sequence Number7243172
Product Code LPH
UDI-Device Identifier04546540669476
UDI-Public04546540669476
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number6721-0230
Device Lot Number57217704
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale